Alert archive / Tennessee / River Flood Warnings in 2019

River Flood Warning 229, NWS Atlanta, GA

December 24, 2019Hamilton County, Tennessee; Catoosa County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 24, 2019, 4:38 PM EST for Hamilton County, Tennessee; Catoosa County, Georgia. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Dec 24, 2019, 4:38 PM EST (21:38 UTC)
Expired
Dec 25, 2019, 7:00 PM EST
In force
26 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Catoosa County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Chickamauga Creek at GA 146 near Lakeview (WCKG1). The gauge peaked at 11.00 ft at Dec 24, 2019, 4:00 PM EST.

actionminormoderate5101512/2412/2512/2612/27
Action stage
9 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03567340, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

579 
WGUS42 KFFC 242138
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
438 PM EST Tue Dec 24 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and 
  Hamilton Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC047-TNC065-251138-
/O.NEW.KFFC.FL.W.0229.191224T2138Z-191226T0000Z/
/WCKG1.1.ER.191224T2042Z.191225T0600Z.191225T1800Z.UU/
438 PM EST Tue Dec 24 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The West Chickamauga Creek near Fort Oglethorpe.
* Until Wednesday evening.
* At 415 PM Tuesday the stage was 11 feet...and rising.
* Minor flooding is occuring and forecast.
* Flood stage is 11 feet.
* At 11 feet...Flood Stage is reached. Minor flooding begins of 
  woodlands and fields near the creek upstream and downstream from 
  the gage on the Georgia Highway 146 or Cloud Springs Road bridge. 
  Minor flooding of the creek can also be expected further downstream
  as it crosses the Tennessee border into the south East Ridge area.
  

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$
1 follow-up statement
561 
WGUS82 KFFC 250200
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
900 PM EST Tue Dec 24 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and 
  Hamilton Counties

 
...The Flood Warning continues for the following rivers in Georgia...
 
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 


GAC021-153-169-207-289-251600-
/O.EXT.KFFC.FL.W.0226.000000T0000Z-191225T1800Z/
/MACG1.1.ER.191224T0745Z.191224T1545Z.191225T1200Z.NO/
900 PM EST Tue Dec 24 2019

...Flood Warning extended until Wednesday afternoon...The Flood 
Warning continues for
  The Ocmulgee River near Macon.
* From tonight until Wednesday afternoon.
* At 7 PM Tuesday the stage was 17.9 feet and steady.
* Minor flooding is still forecast to continue with runoff upstream.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by tonight and continue to rise 
  to near 18.1 feet by after midnight tomorrow. The river is then 
  forecast to go below flood stage by tomorrow morning.
* At 18 feet...Flood stage is reached. Minor flooding begins along the 
  river upstream and downstream from the gage at U.S. Highway 80 or 
  Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk and 
  agricultural lands well downstream will be under a foot of water.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC091-271-315-251600-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.191221T1730Z.191228T1800Z.000000T0000Z.NO/
900 PM EST Tue Dec 24 2019

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* Until further notice.
* At 7 PM Tuesday the stage was 12.8 feet and slowly rising.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 12 feet.
* The river will continue rising to near 13.5 feet by Saturday early 
  afternoon. Additional rises may be possible thereafter.
* At 13 feet...Minor flooding of lowlands adjacent to the river 
  continue to expand into the flood plain. Flooding of the nearby 
  park and parking lot at the Abbeville boat ramp also expands.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$

GAC047-TNC065-250230-
/O.CAN.KFFC.FL.W.0229.000000T0000Z-191226T0000Z/
/WCKG1.1.ER.191224T2042Z.191224T2045Z.191224T2100Z.UU/
900 PM EST Tue Dec 24 2019

The Flood Warning is cancelled for
  The West Chickamauga Creek near Fort Oglethorpe.
* This takes effect immediately.
* At 8 PM Tuesday the stage was 10.8 feet and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.
* At 11 feet...Flood Stage is reached. Minor flooding begins of 
  woodlands and fields near the creek upstream and downstream from 
  the gage on the Georgia Highway 146 or Cloud Springs Road bridge. 
  Minor flooding of the creek can also be expected further downstream
  as it crosses the Tennessee border into the south East Ridge area.
  

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 24, 2:47 PM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Dec 24, 2:47 PM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
247 PM EST Tue Dec 24 2019

.SHORT TERM /Tonight through Wednesday Night/...
Current surface analysis shows the low pressure system that had been
impacting the area over the last few days has pushed far southeast
of the forecast area. As clouds have mostly cleared from the area,
temperatures are expected to be warm this afternoon with highs in
the mid to upper 60s and lower 70s for portions of central Georgia.
For the rest of the short term forecast, high pressure will build
into the area both aloft and at the surface. Overnight temperatures
are expected to drop into the 40s, around 5 to 15 degrees above
normal.

A quiet day is in store for Christmas day, although temperatures are
expected to be warm. Forecast highs are in the mid to upper 60s,
around 5 to 10 degrees above average, with lows in the upper 30s to
mid 40s.

Reaves

.LONG TERM /Thursday through Tuesday/...
Only minor adjustments made to temps in the extended forecast. A
fairly quiet start to the long term with the next cold front
forecast to move across the area on Sunday. Shower chances will
increase Saturday night and Sunday and will likely diminish or end
come Monday. Forecast instability is limited and will continue to
leave the chance of thunderstorms out of the forecast for now.

GFS and European models are in better agreement with Saturday night
into Sunday night as the main period with the highest shower chances.

Temperatures will be well above normal for much of the long term period.

BDL/01

&&

.AVIATION...
18Z Update...
VFR conditions will persist across the area through the period
with mainly high clouds expected. Some indication of a return of MVFR
cigs return Wednesday morning to MCN/CSG after about 06Z and the
rest of the taf sites around 13/14Z. Have low confidence for atl
area taf sites, but have included few MVFR deck at this time.
Also, some patchy fog may be possible across the atl metro taf
sites/AHN Wednesday morning, but any fog that does develop should
clear by late morning. Winds are currently NE across the area
around 6-13kts and should diminish overnight before becoming more
E on Wednesday around 5-10kts.

//ATL Confidence...18Z Update...
Low to medium confidence on Wed morning cigs.
High confidence on all other elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          42  62  39  63 /   0   0   0   0
Atlanta         45  61  42  61 /   0   0   0   0
Blairsville     41  62  40  63 /   0   0   0   0
Cartersville    43  64  42  64 /   5   5   0   0
Columbus        48  68  45  68 /   0   0   0   0
Gainesville     43  60  41  62 /   0   0   0   0
Macon           44  65  42  66 /   0   0   0   0
Rome            43  63  42  64 /   5   5   0   0
Peachtree City  44  64  41  64 /   0   0   0   0
Vidalia         44  65  44  67 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Reaves
AVIATION...01
Hazardous weather outlook, Dec 24, 4:00 AM EST, 12 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
400 AM EST Tue Dec 24 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
400 AM EST Tue Dec 24 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 8:18 PM ESTRiver Flood WarningFFCBibb, Crawford, Houston, Peach20 hr
Dec 24, 1:56 PM ESTRiver Flood WarningFFCFloyd42 hr

Nearby

River Flood Warnings in Tennessee, 2019River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.